Results 1 to 12 of 12
Suboxone half-life shown graphically!
  1. #1
    picablue is offline Member
    Join Date
    Jan 2011
    Posts
    148

    Default Suboxone half-life shown graphically!

    I'm a math major, so when I found out that suboxone has a 30-hour half life I decided to graph the level of Suboxone in the body as one is doing a taper much like the ones that are popular on this board. Here is what I found:



    When you take subs everyday the dose builds up, this means there is a lag-time on withdraws if you should stop.

    Suppose you were sticking to the taper, but then stupidly tried to 'party' one day by taking extra subs. Check out how it throws the levels off:



    Is it better to cut by 20% or by 25%? I don't know I'm new to all of this. The graphs are not that different. Take a look:



    Lastly, what is going on when you skip days once you get down low enough:



    Looks like a bumpy ride... but when the levels are low it probably isn't very noticeable.

    How much Suboxone do you need to complete a taper reducing by 20% every 4 days starting from 5mgs?

    About 97.8mgs that's 12-13 8mg tablets.Though extra might be nice in case one needs to stay at the same level for a few days.

    This taper would take about 90 days, though when the levels get low one might just jump off. I have no idea, I have not done this, I'm just running the numbers. I like to know something inside and out before I do it.

    I'll post my graph from time to time once I start my taper thread. If you'd like me to send you the excel file so you can tinker with it (excel or google docs) get your email to me and I'll hook you up.

    Best.

    Hope this is helpful!

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Picablue ....... I hate to blow all your work but the half life of subs can be up to 72 hours, not 30. It depends on how we metabolize the drug, our daily fluid intake, exercise, all kinds of variables are involved. Best thing is just to stick to the taper plan and you'll be clean in about 6-8 weeks. All that work is impossible to relate to everyone as we all experience varying half lives anywhere from 30 - 72 hours. Sorry but you just did a lot of work. At least it took up some of your time. It's that much less time you have to taper.

    Oh yes, to answer your question it's best to do a 25% reduction every four days or so depending on how you individually metabolize the medication. God bless.
    Last edited by Robert_325; 02-05-2011 at 08:04 PM.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    picablue is offline Member
    Join Date
    Jan 2011
    Posts
    148

    Default

    That's why I said "assuming 30-hour half life" I'm aware that's not something that's ever exact. However, it's not hard to adjust the half-life on the graph. (I used the value from Wikipedia.) The curve is not that different depending on the half life. Take a look:



    One of the reasons why these charts are useful is to see how experience deviates from the ideal. My plan is to track my own intake as I taper along with a few other variables to measure general well-being (subjectively) and see how well the curve fits the experience.

    Regardless of the exact half-life, the fact that it is "longer" can make it hard to understand why choices we made days ago have an impact on how few feel today.

    These graphs show why stopping at 4mgs hurts so much. Due to the half-life there could be anywhere from 10 to 18mgs in the body!

    Regardless of the units, these graphs show why the taper you designed is necessary and why it has a shot at working where other methods fail.

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    I understand and agree with what you're saying, just wanted to verify the amount of time and meds needed to do the taper with the longer half life being more common. Some people are not a wiz at math and have a hard time even figuring a 25% reduction in their dose, let alone figuring a half life. So I was just trying to make it a little more clear for them. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  5. #5
    yezdegerd is offline Senior Member
    Join Date
    Jul 2010
    Posts
    867

    Default

    I've quit subs and didn't go into full withdrawal until day 11, just to give you an idea on how far off the half life method can be

  6. #6
    picablue is offline Member
    Join Date
    Jan 2011
    Posts
    148

    Default

    Quote Originally Posted by yezdegerd View Post
    I've quit subs and didn't go into full withdrawal until day 11, just to give you an idea on how far off the half life method can be

    As you can see:



    That makes lot of sense, if the half-life is closer to 70-hours for you. 11 days would be the point at which you'd start dipping below 3mgs in the body.

    I feel the beginnings of withdraw after 18 hours. I assume that means it must have short half-life for me... or I'm just a very very sensitive person.

    I'd like to think that all of the running I do helps clear things out of my system faster-- but I'm told that's a myth.

    It would seem, though, the sooner one feels the withdraws the sooner they should be over. In theory.

  7. #7
    newyorkgal is offline Platinum Member
    Join Date
    Oct 2009
    Posts
    2,115

    Default

    Wow, pica.. this thread is SOOO interesting. Now if only I could fully understand it LOL....What I see is that if the half life is long (50-70 hrs.) you are going to feel it 10 days later. That stinks. Just when you think you're all done, like Yez, you find it's justt beginning... Yikes. I wonder, do you suffer withdrawals on the way down? Or is it really when you have none in you (day 11) that the true fun begins?

  8. #8
    picablue is offline Member
    Join Date
    Jan 2011
    Posts
    148

    Default

    I think withdraw is due sudden changes after a period of stability. So sudden steep drops are bad... slow even ones, we should not feel them.

  9. #9
    GenRx is offline Junior Member
    Join Date
    Jan 2010
    Posts
    25

    Default

    This is awesome! I really like what you've done.

    For you're application, you can probably tell when you've reached the half-life of Suboxone because you know your own body. I know the half-life can vary from person to person, but the average is 37-hours so for these purposes (graphing) it should be fine.

    What would be *really* interesting (for me at least ) would be to compare (graphically) the biological half-life of:
    Suboxone (37-hours)
    Methadone (22-hours)
    Oxycodone (3 to 4.5 hours)

    I would have said >>>>>> instead of Oxycodone, but it's half-life is close enough to Oxycodone and so is it's potency. Plus with >>>>>> you have several different products in it which all have different half lives (3-MAM, 6-MAM, unreacted Morphine).

    Having a graph comparing all of those together would really represent what each drug puts your body through as far as the swinging plasma concentrations.

  10. #10
    tmmaloney1 is offline New Member
    Join Date
    Apr 2012
    Posts
    3

    Default

    Hey Picablue, I like your work. I've studied math, but a long time ago, and actually had tried to work this out on a calculator using a 37 hour half life. It appears that if you maintain a dose, say 8 mgs once every 24 hours, you maintain roughly double that in your system. I got 16.448 mg's in system after day 4, but did some rounding with numbers to keep them shorter. I could be off a little, but am currently on 4 mg's daily, and was going to work that out, but I'm assuming it'll work out to about 8 mg's in my system. I was wondering how your sub taper was, and how long it took to feel back to normal. I assume and hope it's nothing like >>>>>> withdrawls, but have dropped down to 4 mg's from 24 mg's daily quickly, and just generally feel lazy, tired, and unfocused. I mix .5 mg's of xanax in at night which might be adding to the fatigue. Anyone's experience with this would help.

  11. #11
    tmmaloney1 is offline New Member
    Join Date
    Apr 2012
    Posts
    3

    Default

    Hey Picablue, I like your work. I've studied math, but a long time ago, and actually had tried to work this out on a calculator using a 37 hour half life. It appears that if you maintain a dose, say 8 mgs once every 24 hours, you maintain roughly double that in your system. I got 16.448 mg's in system after day 4, but did some rounding with numbers to keep them shorter. I could be off a little, but am currently on 4 mg's daily, and was going to work that out, but I'm assuming it'll work out to about 8 mg's in my system. I was wondering how your sub taper was, and how long it took to feel back to normal. I assume and hope it's nothing like >>>>>> withdrawls, but have dropped down to 4 mg's from 24 mg's daily quickly, and just generally feel lazy, tired, and unfocused. I mix .5 mg's of xanax in at night which might be adding to the fatigue. Anyone's experience with this would help.

  12. #12
    tmmaloney1 is offline New Member
    Join Date
    Apr 2012
    Posts
    3

    Default

    Also, I'm not to this thread posting business, and maybe it's pointless to post on a year old thread. Should I ask individual members if it's old? I always just read them, but never post.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22